# SDR LM1R20120731002

- Difficulty date: July 18, 2012
- Submitted: July 31, 2012
- Operation: General aviation
- Filed by: Pratt and Whitney Engine Services Inc, repair station LM1R301K
- Aircraft: N749QS
- Make and model: Gulstm 200
- Aircraft serial: 165
- Aircraft time: 3,417 hours, 2,132 cycles
- Engine: Pwc PW306A
- Engine time: 3,417 hours, 2,132 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Failed
- Location: Engine
- Part time: 3,417 hours, 2,132 cycles
- Component: Engine, Pwc
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, CREW NOTICED BURNING ODOR AND MIST IN CABIN. PERFORMED EMERGENCY RETURN TO DEPARTURE.  FOUND OIL STREAKING IN EXHAUST AND FOD IN COMPRESSOR SECTION.  ON TEARDOWN, NR 2 BEARING CARBON SEAL WAS FOUND FRACTURED WITH FRAGMENTS OF THE SEAL HAVING MIGRATED INTO THE GAS PATH CAUSING FOD CONDITION.
